Inventiones mathematicae

, Volume 114, Issue 1, pp 515–563 | Cite as

Pseudoholomorphic curves in symplectizations with applications to the Weinstein conjecture in dimension three

  • H. Hofer


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Bedford, E., Gaveaux, B.: Envelopes of holomorphy of certain 2-spheres in C2. Am. J. Math.105, 975–1009 (1983)Google Scholar
  2. 2.
    Bedford, E., Klingenberg, W.: On the envelopes of holomorphy of a 2-sphere in C2. J. AMS,4(3) (1991)Google Scholar
  3. 3.
    Bennequin, D.: Entrelacements et équations de pfaff. Arterisque107, 108, 83–161 (1983)Google Scholar
  4. 4.
    Bishop, E.: Differentiable manifolds in complex Euclidean space. Duke Math. J.32, 1–21 (1965)Google Scholar
  5. 5.
    Cieliebak, K.: Pseudoholomorhpic curves and periodic orbits of Hamiltonian systems on cotangent bundles. Ruhr Universität Bochum. Preprint 1992Google Scholar
  6. 6.
    Eliashberg, Y.: Contact 3-manifolds twenty year since. J. Martinet's work.Google Scholar
  7. 7.
    Eliashberg, Y.: Legendrian and transversal knots in tight contact manifolds. Preprint.Google Scholar
  8. 8.
    Eliashberg, Y.: Classification of overtwisted contact structure on three manifolds. Invent. Math. 623–637 (1989)Google Scholar
  9. 9.
    Eliashberg, Y.: Filling by holomorphic discs and its applications. London Math. Society Lecture Notes, pp. 45–67, series 151, 1991Google Scholar
  10. 10.
    Eliashberg, Y., Hofer, H.: in preparation.Google Scholar
  11. 11.
    Floer, A.: The unregularised gradient flow of the symplectic action. Comm. Pure Appl. Math.41, 775–813 (1988)Google Scholar
  12. 12.
    Floer, A., Hofer, H., Viterbo, C.: The Weinstein conjecture inP×ℂl. ℝ3 Math. Zeit.203 355–378 (1989)Google Scholar
  13. 13.
    Giroux, E.: Convexité en topologie de contact. Comm. Math. Helvetici66, 637–377 (1991)Google Scholar
  14. 14.
    Gray, J.W.: Some global properties of contact structures. Ann. of Math.2(69), 421–450 (1959)Google Scholar
  15. 15.
    Gromov, M.: Pseuodoholomorphic curves in symplectic manifolds. Invent. Math.82, 307–347 (1985)Google Scholar
  16. 16.
    Hofer, H.: Contact homology In preparationGoogle Scholar
  17. 17.
    Hofer, H.: Ljusternik-Schnirelmann theory for Lagrangian intersections. Ann. Inst. Henri Poincaré5(5), 465–499 (1988)Google Scholar
  18. 18.
    Hofer, H., Salamon, D.: Floer homology and Novikov rings. To appear A. Floer Memorial Volume.Google Scholar
  19. 19.
    Hofer, H., Viterbo, C.: The Weinstein conjecture in cotangent bundles and related results. Annali Sc. Norm. Sup. Pisa15, 411–445 (1983)Google Scholar
  20. 20.
    Hofer, H., Viterbo, C.: The Weinstein conjecture in the presence of holomorphic spheres. Comm. Pure Appl. Math.45(5), 583–622 (1992)Google Scholar
  21. 21.
    Hofer, H., Zehnder, E.: Hamiltonian dynamics and symplectic invariants, (in preparation)Google Scholar
  22. 22.
    Hofer, H., Zehnder, E.: Periodic solutions on hypersurfaces and a result by C. Viterbo. Invent Math.90, 1–7 (1987)Google Scholar
  23. 23.
    Hofer, H., Zehnder, E.: Analysis et cetera, chapter A new capacity for symplectic manifolds, p. 405–428. New York: Academic press 1990 eds., Rabinwitz, P., Zehnder, E.Google Scholar
  24. 24.
    Ma. R.: A remark on Hofer-Zehnder symplectic capacity inM× R2n, 1992. Tsinghua University, PreprintGoogle Scholar
  25. 25.
    McDuff, D.: Elliptic methods in symplectic geometry. Bull. AMS,23(2), 311–358 (1990)Google Scholar
  26. 26.
    McDuff, D.: The local behaviour ofJ-holomorphic curves in almost complex 4-manifolds. J. Diff. Geom.34, 143–164 (1991)Google Scholar
  27. 27.
    Oh, Y.G.: Removal of boundary singularities of pseudo-holomorphic curves with Lagrangian boundary conditions. NYU, 1990. PreprintGoogle Scholar
  28. 28.
    Pansu, P.: Pseudo-holomorphic curves in symplectic manifolds. Ecole Polytechnique, Palaiseau, 1986. Preprint.Google Scholar
  29. 29.
    Parker, T., Wolfson, J.: Pseudoholomorphic maps and bubble trees. Preprint.Google Scholar
  30. 30.
    Rabinowitz, P.: Periodic solutions of Hamiltonian systems. Comm. Pure Appl. Math.31, 157–184 (1978)Google Scholar
  31. 31.
    Rabinowitz, P.: Periodic solutions of Hamiltonian systems on a prescribed energy surface. J. Diff. Eq.33, 336–352 (1979)Google Scholar
  32. 32.
    Rohlfson: Knots. Publish or PerishGoogle Scholar
  33. 33.
    Sachs, J., Uhlenbeck, K.K.: The existence of minimal 2-spheres. Ann. Math.113, 1–24 (1983)Google Scholar
  34. 34.
    Salamon, D.: Morse theory, the Conley index and Floer homology. Bull. L.M.S.22, 113–140 (1990)Google Scholar
  35. 35.
    Schweitzer, P.A.: Counterexamples to the Seifert conjecture and opening closed leaves of foliations. Ann. Math.100, 386–400 (1974)Google Scholar
  36. 36.
    Viterbo, C.: A proof of the Weinstein conjecture in ℝ2n. Ann. Inst. Henri Poncaré, Analyse nonlinéaire4 337–357 (1987)Google Scholar
  37. 37.
    Weinstein, A.: On the hypothesis of Rabinowitz's periodic orbit theorems. J. Diff. Eq.33, 353–358 (1979)Google Scholar
  38. 38.
    Wendland, W.L.: Elliptic systems in the plane, Monographs and Studies in Mathematics Vol. 3, London: Pitman 1979Google Scholar
  39. 39.
    Ye, R.: Gromov's compactness theorem for pseudoholomorphic curves. PreprintGoogle Scholar

Copyright information

© Springer-Verlag 1993

Authors and Affiliations

  • H. Hofer
    • 1
  1. 1.ETH ZürichZürichSwitzerland

Personalised recommendations